MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR FEMORAL STEM PRESS-FIT PLASMA SPRAYED SIZE 7.5; PROSTHESIS, HIP

ZIMMER BIOMET, INC. MODULAR FEMORAL STEM PRESS-FIT PLASMA SPRAYED SIZE 7.5; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Muscle/Tendon Damage (4532)
Date of Event 03/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: ref, 00620205422, lot 64752396.Tm shell ref 00625006530 lot: 63380650, screw.Ref 00625006525, lot: 65203637, screw.Ref 00630505032, lot: 64893930, liner.Ref 00877503202, lot: 3085099, biolox head.The device will not be returned for analysis, as the device was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 01034, 0001822565 - 2022 - 01035.
 
Event or Problem Description
It was reported the patient underwent initial left total hip arthroplasty.Subsequently, the patient was revised one (1) month later due to pain and periprosthetic femoral fracture.During the revision, a large medial fragment from the lesser tuberosity to the medial calcar was noted with dehiscence of the it band.The initial shell remained intact.All other components were revised without complication.Three cerclage cables were placed for fracture stabilization.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: a revision occurred due to pain and periprosthetic fracture.There was no evidence of any damage to the acetabulum.The it band had dehisced.The stem, liner, neck, and head were replaced.No complications noted.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MODULAR FEMORAL STEM PRESS-FIT PLASMA SPRAYED SIZE 7.5
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14078444
Report Number0001822565-2022-01034
Device Sequence Number14774564
Product Code LPH
UDI-Device Identifier00889024132610
UDI-Public(01)00889024132610(17)320109(10)65250670
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K182678
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771300700
Device Lot Number65250670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight118 KG